Maine, 2012Flash Flood and Flood in Maine, October 29 to 31, 2012
October 29 to 31, 2012 · NWS CAR · 7 events in 6 counties and zones
Sandy brought high winds and flooding to portions of east-central and Downeast Maine. The strongest winds generally occurred across Downeast areas from the late afternoon of the 29th into the early morning hours of the 30th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sandy brought high winds and flooding to portions of east-central and Downeast Maine. The strongest winds generally occurred across Downeast areas from the late afternoon of the 29th into the early morning hours of the 30th. Sustained winds during this time generally ranged from 25 to 35 mph...with some gusts of 50 to 60 mph. The winds toppled trees and snapped branches. The falling trees and branches brought down power lines which contributed to power outages. Around 5500 customers lost power during the event...most extensive across Hancock county and southern portions of Penobscot county. A 50 foot barge was torn from its mooring and sunk at Bar Habor.|Heavy rains produced flash flooding and flooding across portions of Piscataquis county from the evening of the 30th into the afternoon of the 31st. Flash flooding developed across central and southern portions of Piscataquis county during the evening of the 30th. The flash flooding then transitioned to areal flooding from the early morning hours of the 31st through that afternoon. The mainstem of the Piscataquis River also flooded...cresting around a foot above flood stage at Dover-Foxcroft. Storm total rainfall across Piscataquis county generally ranged from 2.50 to 4.50 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Oct 29, 2:32 PM EST, 28 minutes earlier.
Area forecast discussion, Oct 29, 2:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
332 PM EDT MON OCT 29 2012
.SYNOPSIS...
SANDY WILL CONTINUE TO MOVE NORTHWESTWARD ACROSS THE SOUTHEAST NEW
JERSEY COAST THIS EVENING AND INTO SOUTHERN PENNSYLVANIA LATE TONIGHT.
SANDY IS EXPECTED TO WEAKEN AND CONTINUE TO AFFECT OUR REGION
WITH SIGNIFICANT RAIN AND BREEZY WINDS INTO WEDNESDAY AND THEN
INTERMITTENT SHOWERS INTO THE LATE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
THE CONCERN FOR THE NEAR TERM CONTINUES TO BE HIGH WINDS THIS
EVENING AND OVERNIGHT AND HEAVY RAINFALL TONIGHT AND TOMORROW. ALL
HEADLINES REMAIN IN PLACE WITH NO CHANGES NEEDED WITH THIS FORECAST
PACKAGE.
FOR THIS EVENING AND OVERNIGHT....SANDY IS POISED TO MAKE LANDFALL
IN NEW JERSEY THIS EVENING...AND WILL THEN WEAKEN AS IT MOVES
INLAND. THE WIND FIELD OF THIS STORM IS ALREADY WIDENING, AND IT
WILL CONTINUE TO DO SO OVERNIGHT TONIGHT. THEREFORE, WINDS WILL
CONTINUE TO INCREASE ACROSS THE FORECAST AREA THIS EVENING, PEAKING
BETWEEN 8 PM AND MIDNIGHT. THE STRONGEST WINDS WILL BE ACROSS
DOWNEAST MAINE, WHERE GUSTS OF 55 TO 60 MPH ARE EXPECTED. WIND
INTENSITY WILL DECREASE AS YOU MOVE NORTH, WITH GUSTS OF 45 TO 50
MPH OVER THE HIGHER TERRAIN OF CENTRAL MAINE. MOST OF AROOSTOOK WILL
STAY AT OR BELOW 40 MPH FOR GUSTS. THE WINDS SHOULD GRADUALLY
SUBSIDE AFTER MIDNIGHT AS THE PRESSURE GRADIENT STARTS TO LESSEN.
GIVEN THAT THE FORECAST MODELS INITIATED WITH PRESSURE TOO LOW IN
THE STORM'S CENTER THIS MORNING, HAVE KEPT THE WINDS UP A BIT LONGER
THAN GUIDANCE IS CURRENTLY INDICATING. RAIN WILL BEGIN TO MOVE INTO
SOUTHWESTERN PORTIONS OF THE FORECAST AREA 8-10 PM AND THEN SPREAD
NORTHEAST THROUGH THE NIGHT. WITH EAST TO EAST SOUTHEAST WINDS
EXPECTED, THE AREA OF MAIN CONCERN WILL BE THE UPSLOPE REGIONS. SEE
THE HYDRO SECTION BELOW FOR MORE DETAILS ON THE RAIN AND FLOODING
SITUATION.
FOR TUESDAY...RAIN CONTINUES OVER THE FORECAST AREA RIGHT THROUGH
THE DAY. HOWEVER, IT WILL BE A MILD DAY AS WE STAY IN THE MARITIME
AIR ON THE EAST SIDE OF SANDY'S REMNANTS. BREEZY CONDITIONS CAN BE
EXPECTED BUT NOT NEARLY AS DRAMATIC AS MONDAY NIGHT. STILL GUSTS OF
30 TO 40 MPH WILL BE POSSIBLE, ESPECIALLY DOWNEAST AND ALONG THE
COAST. BOTH THE LATEST NAM AND GFS INDICATE THERE WILL BE ELEVATED
INSTABILITY (200-450 J/KG CAPE) PRESENT OVER MUCH OF THE FORECAST
AREA SO HAVE CONTINUED WITH A CHANCE OF THUNDER FOR TOMORROW
AFTERNOON.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
MOST MODELS INDICATE WHATS LEFT OF THE HIGH PRECIPITABLE WATER
TROP STREAM (UP TO 1.50 IN) OF SANDY FROM THE SUB-TROP WRN ATLC
WILL STILL BE IMPACTING THE FA TUE NGT INTO WED MORN WERE WE STILL
INDICATE ORGANIZED RNFL ALG AND AHEAD A WEAK OCCLUDED/COLD FRONT
ACROSS SPCLY ERN AND SRN PTNS OF THE REGION. RNFL SHOULD THEN
DIMINISH TO SHWRS WSW TO ENE ACROSS THE FA WED AFTN INTO WED NGT
AS DRY SLOT CONDITIONS MOVE INTO THE FA FROM QB PROV. DUE TO HOW
FAR NW THE UPPER LOW MIGRATES (NW PA)...IT WILL TAKE TO LATE THU
FOR ADDITIONAL ORGANIZED SHWR RNFL TO MOVE BACK INTO THE FA WITH
THE EVENTUAL APCH UPPER LOW.
TEMPS TUE NGT THRU WED NGT WILL CONT WELL ABV NORMAL...SPCLY AT
NGT WITH LITTLE DIURNAL RANGE DUE TO CLD CVR AND RNFL. HI TEMPS
THU SHOULD BE AT LEAST 5 DEG F COOLER BEHIND THE OCCLUDED/COLD
FRONT
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE MODEL GUIDANCE IS IN GOOD AGREEMENT AT THE START OF THE LONG
TERM. A COMPLEXED LOW PRESSURE SYSTEM WILL BE OVER ALL OF NORTHERN
NEW ENGLAND AND EASTERN CANADA AT THE START OF THE PERIOD. THOUGH
NOT EXACTLY THE SAME THE GFS...ECMWF...NAM80 ARE IN GOOD
AGREEMENT. THAT THERE WILL BE MULTIPLE LOW PRESSURE CENTER
ASSOCIATED WITH THIS SYSTEM. A CANADIAN HIGH PRESSURE SYSTEM WILL
BEGIN TO BUILD SOUTH INTO THE MID-WEST. A NEW LOW OVR COLORADO.
THESE SYSTEMS WILL SLOWLY DRIFT EAST THROUGH THE EARLY PORTIONS OF
THE PERIOD. BY SUNDAY EVENING THE LOW PRESSURE AREA WILL MOVE EAST
INTO THE CANADIAN MARITIMES...THE HIGH PRESSURE RIDGE BEGINS TO
BUILD INTO WESTERN MAINE BRINGING MUCH COOLER AIR INTO THE AREA.
THE NEW LOW PRESSURE WILL CONTINUE TO DEVELOP AND BY THIS TIME BE
CENTERED IN THE CHICAGO AREA WITH A COLD FRONT EXTENDING SW INTO
CENTRAL TEXAS. THE HIGH PRESSURE RIDGE WILL DOMINATE THE WEATHER
THROUGH MONDAY EVENING ACCORDING TO BOTH THE GFS AND ECMWF.
BETWEEN SUNDAY EVENING AND THE END OF THE PERIOD MONDAY MORNING
THE MODELS DIVERGE ON THEIR SOLUTION. THE GFS BRINGS THE LOW
PREVIOUSLY OVER THE CHICAGO AREA VERMONT...WITH A WARM FRONT
EXTENDING EAST INTO MAINE. THE ECMWF MOVES THIS LOW SE TO COASTAL
VIRGINA.
LOADED A BLEND OF GFS AND ECMWF FOR SKY/POP/HRLY T/DP/WINDS.
ADJUSTED FOR COLLABORATION AND CONSISTENCY. LOADED NAWAVE4 FOR SEAS
IN THE COASTAL WATERS. PLUS 25 PERCENT FOR GUSTS OVER THE
WATERS...15 PERCENT OVER LAND.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NEAR TERM: CURRENT MVFR CEILINGS WILL LOWER THIS EVENING, BECOMING
IFR BY MIDNIGHT AS RAIN SPREADS OVER THE REGION. WINDS WILL
INCREASE AT THE SAME TIME, PEAKING 00Z-06Z TONIGHT. THE STRONGEST
WINDS WILL BE AT THE TWO SOUTHERN TERMINALS, WHERE GUSTS OF 35 TO
40 KT ARE POSSIBLE. IN ADDITION, LOW LEVEL WIND SHEAR IS EXPECTED
THROUGH MUCH OF THE NIGHT. WINDS WILL LET UP GRADUALLY AFTER 06Z,
BUT EXPECT IFR CONDITIONS AND WIDESPREAD RAIN TO CONTINUE THROUGH
TUESDAY.
SHORT TERM: XPCT MSLY IFR TUE NGT THRU WED WITH CONDITIONS
IMPROVING TO MVFR ALL SITES WED NGT. MVFR CONDITIONS XPCTD NRN
TAF SITES THU THRU SAT WITH MSLY VFR XPCTD DOWNEAST SITES.
&&
.MARINE...
NEAR TERM: WINDS AND WAVES WILL CONTINUE TO BUILD OVER THE WATERS
THIS EVENING. WINDS ARE ALREADY GUSTING IN EXCESS OF 35 KT AND
SHOULD PEAK 55 TO 60 KT THIS EVENING. SEAS ARE RUNNING AROUND 10
FT AND WILL PEAK 20-25 FT OVERNIGHT. CONDITIONS WILL GRADUALLY
IMPROVE THEREAFTER BUT WILL REMAIN ABOVE SMALL CRAFT CRITERIA
THROUGH AT LEAST TUESDAY NIGHT. THEREFORE, ADDITIONAL HEADLINES
WILL BE NEEDED AFTER THE STORM WARNING EXPIRES. SEE BELOW FOR
ADDITIONAL DETAILS.
SHORT TERM: AT LEAST SCA CONDITIONS WILL CONT THRU ALL OF THE
SHORT TERM AS WINDS AND SEAS ONLY SLOWLY SUBSIDE THRU THU. WE WENT
ABOUT A FOOT ABV WW3 WV GUIDANCE AT THE START OF THE PD TUES EVE
AND THEN BLENDED WITH WW3 BY THU.
&&
.HYDROLOGY...
THE FLOOD WATCH REMAINS IN PLACE FOR TONIGHT INTO
TUESDAY NIGHT. TOTAL RAINFALL THROUGH WEDNESDAY IS EXPECTED TO BE 1
TO 3 INCHES WITH AMOUNTS OF 3 TO 3.5 INCHES POSSIBLE IN THE UPSLOPE
REGIONS OF CENTRAL MAINE. THIS INCLUDES THE MOUNT KATAHDIN AND
MOOSEHEAD LAKE REGIONS. FOR NOW, IT STILL LOOKS LIKE THE MAIN THREAT
WILL BE NUISANCE FLOODING RESULTING FROM CLOGGED STORM DRAINS AND
STANDING WATER. HOWEVER, NOTED THAT THE LATEST FORECAST FOR THE
PISCATAQUIS RIVER AT DOVER-FOXCROFT TAKES THE RIVER ABOVE ACTION
STAGE WEDNESDAY AFTERNOON. GIVEN THAT THIS IS WHERE THE HEAVIEST
RAIN IS EXPECTED, THE PISCATAQUIS AS WELL AS THE KINGSBURY AND ANY
OTHER SMALL STREAMS WILL HAVE TO BE MONITORED. ALSO NOTED THAT HPC
HAS INCLUDED ALL OF OUR FORECAST AREA SOUTH OF ABOUT HOULTON IN A
SLIGHT CHANCE OF EXCEEDING FLASH FLOOD GUIDANCE IN THEIR DAY 2
EXCESSIVE RAIN OUTLOOK. WHILE NO MAJOR FLOODING IS ANTICIPATED AT
THIS TIME, ALL WATERWAYS IN THIS OUTLOOK AREA, ESPECIALLY THE
SMALLER STREAMS, WILL HAVE TO BE MONITORED FOR THE NEXT FEW DAYS.
&&
.TIDES/COASTAL FLOODING...
LATEST EXTRA-TROPICAL STORM SURGE INDICATES A 1 TO 2 FT STORM
SURGE WITH TNGTS HI TIDE PLUS WIND SPEED SURGE. THIS SHOULD KEEP
STORM TIDE MSLY BELOW 13 FEET. WITH WIND DIRECTION PARALLEL TO
COAST LIMITED PILE UP OF WATER WILL OCCUR DUE TO EKMAN EFFECT...
WHICH SHOULD COVER NHC'S PUBLIC BULLETIN MENTIONING LOCALLY
UP TO A MAX OF 3 FT SURGE. EVEN SO...AT THIS TIME...ONLY MINIMUM
FLOOD LEVELS WITH BAR HARBOR MAXIMUM (ASTRONOMICAL PLUS STORM
SURGE TIDE) AT OR BELOW 14 FEET...ESPECIALLY WITHOUT ONSHORE FLOW
TO SUPPLEMENT TIDE AT HEAD OF CONVERGENT BAYS SUCH AS MACHIAS AND
PENOBSCOT BAYS. THIS IMPLIES ONLY A FEW TO SCATTERED LOCATIONS
THAT MAY EXPERIENCE MINOR COASTAL FLOODING ATTM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE TUESDAY
NIGHT FOR MEZ004>006-010-011-015>017-031-032.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR MEZ003>006-010-011-
031-032.
HIGH WIND WARNING UNTIL 8 AM EDT TUESDAY FOR MEZ015>017-029-
030.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 2 AM EDT
TUESDAY FOR MEZ029-030.
MARINE...STORM WARNING UNTIL 8 AM EDT TUESDAY FOR ANZ050>052.
&&
NEAR TERM...HASTINGS
SHORT TERM...VJN
LONG TERM...NORTON
AVIATION...HASTINGS
MARINE...HASTINGS/VJN
HYDROLOGY...HASTINGS
TIDES/COASTAL FLOODING...VJNHazardous weather outlook, Oct 29, 1:58 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
258 PM EDT MON OCT 29 2012
MEZ001-002-302000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
258 PM EDT MON OCT 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ003-302000-
NORTHERN SOMERSET-
258 PM EDT MON OCT 29 2012
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ004>006-010-011-031-032-302000-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
258 PM EDT MON OCT 29 2012
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
TUESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ015>017-302000-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
258 PM EDT MON OCT 29 2012
...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
TUESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ029-030-302000-
COASTAL HANCOCK-COASTAL WASHINGTON-
258 PM EDT MON OCT 29 2012
...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-302000-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
258 PM EDT MON OCT 29 2012
...STORM WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VJN
Event by event
5 high wind, 1 flash flood, 1 flood. Local standard time, as filed.
High Wind, Southern Penobscot
- When
- October 29, 3:00 PM EST to October 30, 3:00 AM EST
- Where
- Southern Penobscot forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with occasional gusts of 50 to 60 mph...toppled trees and snapped branches. The falling trees and branches brought down power lines which contributed to power outages.
High Wind, Interior Hancock
- When
- October 29, 3:00 PM EST to October 30, 3:00 AM EST
- Where
- Interior Hancock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with occasional gusts of 50 to 60 mph...toppled trees and snapped branches. The falling trees and branches brought down power lines which contributed to power outages.
High Wind, Central Washington
- When
- October 29, 3:00 PM EST to October 30, 3:00 AM EST
- Where
- Central Washington forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained winds of 25 to 35 mph...with occasional gusts of 50 to 60 mph...toppled trees and snapped branches. The falling trees and branches brought down power lines which contributed to power outages.
High Wind, Coastal Hancock
- When
- October 29, 3:00 PM EST to October 30, 3:00 AM EST
- Where
- Coastal Hancock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Sustained winds of 30 to 40 mph...with occasional gusts of 50 to 60 mph...toppled trees and snapped branches. The falling trees and branches brought down power lines which contributed to power outages. A 50 foot barge was torn from its mooring and sunk at Bar Harbor.
High Wind, Coastal Washington
- When
- October 29, 3:00 PM EST to October 30, 3:00 AM EST
- Where
- Coastal Washington forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained winds of 30 to 40 mph...with occasional gusts of 50 to 60 mph...toppled trees and snapped branches. The falling trees and branches brought down power lines which contributed to power outages.
Flash Flood, Piscataquis
- When
- October 30, 6:30 PM EST to 10:30 PM EST
- Where
- Piscataquis County, 1.23 mi SSW of Kineo to 4.26 mi W of Millinocket Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 45.683, -69.736
Heavy rains caused flash flooding across Piscataquis county. Several roads were closed due to flash flooding with water either covering the roads or damaging the roads. Roads closed due to flash flooding included Elliotsville Road near Monson...Lily Bay and Blair Hill Roads near Greenville...Goff Pond Road just north of Dexter and Kingsbury Road near Kingsbury. The flash flooding transitioned to areal flooding overnight into the early morning hours of the 31st.
Flood, Piscataquis
- When
- October 30, 10:30 PM EST to October 31, 3:15 PM EST
- Where
- Piscataquis County, 1.45 mi S of Kineo to 4.24 mi ENE of Kokadjo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 45.679, -69.728
Heavy rains produced flooding across Piscataquis county. The flooding developed with a transition from flash flooding. Storm total rainfall generally ranged from 2.50 to 4.50 inches. Several roads were closed due to the flooding with water either covering the roads or damaging the roads. Roads closed included Elliotsville Road near Monson...Lily Bay and Blair Hill Roads near Greenville...Goff Pond Road just north of Dexter and Kingsbury Road near Kingsbury. The mainstem of the Piscataquis River also flooded at Dover-Foxcroft. The river went above flood stage during the early morning hours of the 31st...crested around 1 foot above flood stage later that morning...then fell below flood stage during the afternoon. All flooding across the county was generally minor.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, October 29, 201229 deaths · 4 injured · $13 million · 83 kt wind · 17 events
- High Wind in New Jersey, October 29, 201215 deaths · $5.4 million · 70 kt wind · 9 events
- Flooding and Coastal Flood in Pennsylvania, October 29 to 30, 201211 deaths · 6 injured · $16 million · 70 kt wind · 18 events
- High Wind in Connecticut, October 29, 20123 deaths · $4.0 million · 74 kt wind · 8 events
- High Wind in Maryland, October 29, 20122 deaths · 9 injured · $27 million · 61 kt wind · 15 events
- Blizzard and Heavy Snow in West Virginia, October 29 to 31, 20122 deaths · $30 million · 19 events
- Coastal Flood in New Jersey, October 29 to 30, 20122 deaths · 4 events
- Debris Flow and Flooding in New Hampshire, October 29 to 30, 20121 death · 1 injured · $1.6 million · 70 kt wind · 25 events
- High Wind in Connecticut, October 29, 20121 death · 2 injured · $2.1 million · 62 kt wind · 3 events
- High Wind in Pennsylvania, October 29 to 30, 20121 death · $1.7 million · 65 kt wind · 8 events
- Blizzard and Flood in West Virginia, October 29 to 31, 20121 death · $75,000 · 12 events
- High Wind and Strong Wind in Ohio, October 29 to 30, 2012$55 million · 59 kt wind · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416430, 416431, 416432, 416433, 416434, 416435, 416436.